CSN Login
Members Online: 9

My oncologist called last night and now I am a little freaked out. . . . Tamoxifen could be the problem.....

grannabeth
Posts: 95
Joined: Apr 2013

Yesterday I posted about my eventful weekend that landed me in the ER on Saturday. Went in with wildly racing heart and high blood pressure, head throbbing, feeling light headed and in general just feeling plain lousy.  I had informed my oncologist's office yesterday morning of the events so that she would be aware.  Last night around 8 pm she called me and said stop the Tamoxifen immediately.  She said she didn't know for sure if the Tamoxifen was causing the problem or not, but she did not want to take any chances.  She said it would take a month for the drug to clear my system. She wants to wait until my March 1st appointment and then we will reevaluate.  She wants to know what the cardiologist says tomorrow when I have my appointment.  I have been on Tamoxifen since July 15th and my onco said last night that we have plenty of time to figure out what to do as I have just barely started down this five year path.

The reason I think I am so freaked by this is stopping the medication.  I want to do everything possible to prevent a recurrance or a new cancer developing.  One of the reasons I went on it in the first place was to do what I could considering my family history. (My mom had bc at 38, my grandmother at 72, and my first cousin at 46).  So I'm not quite sure how I feel about not taking that little white pill this morning. . .but then if it is what is causing my current heart rhythmn situation I know, logically, it is the best thing to do.  All I know is I don't want my breast cancer coming back.  Hope I'm not sounding like a whiny child here.  If anyone has experienced this, been told by your onco to stop the Tamoxifen I would love to hear what your results were and if you were able to go back on Tamoxifen or tried some other drug.

Beth

 

 

VickiSam's picture
VickiSam
Posts: 8573
Joined: Aug 2009

for you ..  Hoping some of our wonderful Sisters in Pink - share their stories with you....  as I am sure they will.

 

 

KissVicki Sam

TraciInLA's picture
TraciInLA
Posts: 1873
Joined: Jul 2009

Beth,

My situation was not related to cardiac issues at all, but I'll share my story, if it helps:

I've been on Tamoxifen for 4 years now.  Back in September, I suddenly developed inflammation on one breast -- my doctor's first thought was that it might be a reaction to the Tamoxifen (which he said can happen even after years on the drug), so had me stop for 2 weeks.  He told me that it only takes about 2 weeks for Tamoxifen to clear your system.

Long story short -- it turned out not to be the Tamoxifen, and after some tests, I'm fine now and back on the Tamoxifen.

Again, I know that of course my skin inflammation is a lot different than the heart issues you're dealing with, and different doctors have different opinions -- but, if it were me, I think the 3 months your doctor wants you to wait is an awful long time!  After you see the cardiologist, I would insist on seeing your oncologist sooner -- perhaps right after the holidays -- and talk about it with her further.

Just my 2 cents!

Traci

 

KathiM's picture
KathiM
Posts: 7948
Joined: Aug 2005

I have been taking Tamoxifen for over 7 years.  No real troubles.  But, yes, one of the side effects of it can be elevated BP....your oncologist is wise to take the precautions....

but if you are worried about waiting so long, talk to her about it....she can explain her reasons better...

 

Hugs, Kathi

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network